Dystonia and Depression

Dystonia and Depression

I had another ECT treatment today. It feels like I’m going to have to do this forever. I stopped doing it at one time, and my depression just worsened quickly. Then I had to restart everything. When I restarted, I had to do 2 treatments a week for 4 weeks (at least that’s better then 3 times a week), then once a week for 6 weeks, and since then I’ve been going once every other week. I’m not so sure how well it’s working right now. My depression pretty deep, and my suicidal ideations are almost constant. Even when I try to ignore them or think positively, those thoughts are still there. Even though it doesn’t feel like ECT and all of my meds are working, I know that if I stopped either one of them, either my depression would plummet horribly or I’d go into a major manic episode.

Over this past week, especially the past couple days, my dystonia has gotten a lot worse. I brought it up to my psychiatrist this morning before ECT. He asked me several questions that I answered, but he never gave me a solution. My husband reminded me to email him about it, which I did as soon as I got home. He asked me for a list of all my medications, prescription and OTC, which I gave him right away. Now I’m just waiting for him to call something into the pharmacy for me. Hopefully, whatever he prescribes will help this go away. I can’t stand it much longer.

Difficulties At ECT Today

I had another ECT treatment today. I restarted ECT in February of this year, and since then I think I’ve had 20 treatments. That does not include the first time I did ECT, which was in 2015. While the treatment does help me, it also destroys my memory.

Today’s treatment left me in quite a bit of pain. My husband says it’s always like that, but I can never remember (which is probably a good thing). The anesthesiologist had a hard time getting my IV in. He put it in my wrist, which does not feel good, but he had some problems and it ended up bleeding all over the place. He finally got it in my arm, which did not hurt. I hope he won’t continue to put the IV in my wrist after today’s mess.

My wrist continues to hurt from him digging around trying to find a vein. There’s a big bump there, hopefully that will go away soon. I only have one more ECT treatment before I go on vacation with my mom. It’s nice to have something to look forward to.

 

It’s Not Getting Any Better

The rash that I’ve been getting doesn’t appear to be getting any better. In fact, I keep getting new welts, and now they’re on my back where I can’t even reach them. I’m extremely frustrated! This has been going on for about 11 days now. None of the medication that the doctor gave me helps stop the itching. I started using Aspercreme with Lidocaine, and it actually works! It’s a miracle! I’m using it more than it says that you should, but I’m so miserable and it’s the only thing that works.

The doctor called back this morning from the message I left yesterday. She wants me to finish the medications they gave me. If I still have a problem when that’s done, then I should call her back. Basically, I just have to deal with being miserable for the next week. I wish that the doctors at least knew what the rash was or what was causing it.

I have a lot to get done today around the house. Hopefully, by staying very busy, I will keep my mind off all of the scratching. Here’s to hoping that a distraction works…

I’m Back To Blogging Again

I’m Back To Blogging Again

The past two or three weeks have been extremely busy, emotional, difficult, and anxiety provoking. Due to my new busy schedule, writing my blog every day got pushed out of my daily duties. Once I stopped writing a couple of days in a row, it because a pattern. I stopped writing it on my to do list, and I even stopped thinking about it. Luckily, a follower of mine commented on one of my last posts, reminding me how important it is to keep writing. Blogging is not only beneficial for myself, but it apparently also helps others.

I went for a hike this afternoon with my husband and mother-in-law. We hiked a place called Thunderbird Mountain, which is where we used to take Cash for walks. Cash would always wear his backpack (he was a big dog, 88 pounds). He would carry his water and ours. Every time he saw another person or another dog, it seemed as if he was showing off his backpack, like he was proud to be wearing it. My husband and I spread his ashes over a lot of different places all the way up the hiking trail. This way, he can continue to enjoy hiking. It was extremely emotional; saying goodbye to Cash again, for the final time, was hard. I held onto his ashes all day. Letting go of him was difficult, but it was actually a little easier than I expected because of the way we decided to say goodbye.

Over the past week, I have been getting a rash that seems to keep growing every day. It’s extremely itchy and annoying. My doctor doesn’t know what it is, but it’s not contagious. They do know that it’s not chicken pox, mumps, measles, or shingles. We’re trying to figure out what the cause could be. The rash didn’t start until a week after we moved into our new house. Oh well, I just have to put up with it and try not to scratch until it goes away.

Feeling The Depression, Mentally and Physically

Feeling The Depression, Mentally and Physically

Today my depression is extremely bad. Moving at all, even just to get up and go to the bathroom, is more than difficult. My body hurts, my mind is sad, and I don’t believe that anything can help me, at least not today. I’m still waiting for ECT to call me to schedule my first session back with them. Waiting is so hard. ECT feels like my last hope, and it’s hard to have hope and wait at the same time. Hopefully, today will go by a little quicker than it has been.

I’ve been so busy for the past six days taking care of and worrying about my dog. Now that he’s improving, I no longer have to worry so much. He doesn’t require my full attention all of the time, and that allows the depression to get worse. My husband asked what I’m depressed about and I tried to explain that there’s no reason, it’s just a part of the bipolar disorder that I have. He didn’t quite explain, but he tries and I couldn’t ask for anything more than that.

Prescription Assistance Program Denial

Prescription Assistance Program Denial

This evening, I brought the trash and recycling outside. On my way in, I checked the mailbox; there was some junk mail and a letter from Johnson & Johnson Prescription Assistance Program. I’ve been waiting for this letter. I held it in my hand as I walked quickly to get inside my house so I could open it and hopefully find out that they accepted my application.

I opened the letter quickly and started reading. It says, “Thank you for applying to our Patient Assistance Program…Unfortunately, after carefully reviewing your application, we’ve determined that you do not meet the eligibility requirements at this time…” The second I read the word “Unfortunately” I knew they were rejecting my application. This is very upsetting for me. The medication is for a bladder condition I have called interstitial cystitis. It’s very painful and causes many bladder problems. The medication was going to give me the possibility of no longer doing installations (catheterization to insert medication directly into the bladder). I do these installations every week.

The medication costs $500 to $800 per month without insurance. With my insurance coverage, it costs $230 per month. While the insurance does cover quite a bit of the cost, there’s still a lot left to be taken care of, especially since it would be in addition to all of my psychiatric medications. The letter gave several reasons why they may have denied my application. The only one that seems to fit is that you need to be uninsured for the prescription product needed. Even though my coverage for this medication is crappy, it’s still there, and that’s what they are basing their decision on.

This sucks, and is ridiculous (sorry, just venting). This is not the answer I was looking for, but I will have to deal with it. Maybe I’ll try the medication for a couple of months to find out if it would even work. If it does work and I want to continue taking it, then I can figure out how to deal with it at that time. If it doesn’t work, then there’s no reason to be stressed and upset about it. I’m going to have to think about it for a little while before making a decision.

 

Dystonia Disappearing

Dystonia Disappearing

The side effect of dystonia came back a little over a week ago. It’s a side effect of the Clozapine that I’m taking. Dystonia is a disorder that involves involuntary muscle contractions; it is painful and annoying. For me, it occurs mainly in my ankles. A week ago, I started taking 0.5mg of Cogentin twice a day. It has helped, just like it used to help. However, I’m still having some issues at night. I have been taking the nighttime dose with all of my other bedtime medications. Maybe I should be taking the second dose a little bit earlier, such as with dinner. Even though it’s not gone completely, having most of it dissipate is a huge relief for me. Hopefully, by changing the time I take the Cogentin, I can get rid of the dystonia completely. If not, then I’ll have to talk to my psychiatrist about it again.